MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; CATHETER, INTRAVASCULAR, SHORT-TERM

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; CATHETER, INTRAVASCULAR, SHORT-TERM
Catalog Number H965464701
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation into this event is ongoing and additional information will be requested from the reporting hospital regarding device availability and patient condition.As the guidewire is a purchased component for angiodynamics, a supplier corrective action response (scar) will be forwarded to the supplier.A supplemental medwatch will be submitted upon completion of the investigation.(b)(4).
 
Event or Problem Description
As reported: "midline placement.Register nurse tried to insert sheath over the wire and it would not advance.When trying to remove the wire, wire could not be removed from patient's arm.Patient was sent to have wire removed by a physician.".
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo midline product family and the failure mode "difficult to remove guidewire." no adverse trend was identified.As the guidewire which was the subject of the complaint is a purchased component for angiodynamics, the supplier, heraeus medical was notifed of the event.They were unable to determine a root cause or confirm the failure, as no sample was returned.There was no observation made during their records review that could identify any contributng factors to the reported failure.All inspection results were recorded within specification limts.A potential cause of a difficult to remove guidewire from the vasculature is tortuous patient anatomy.((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
CATHETER, INTRAVASCULAR, SHORT-TERM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7324345
Report Number1317056-2018-00022
Device Sequence Number18859447
Product Code FOZ
UDI-Device IdentifierH965464701
UDI-PublicH965464701
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date09/30/2019
Device Catalogue NumberH965464701
Device Lot Number5275971
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;